Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 204, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 11, 2003, 10:25 PM CDT for Effingham County, Jasper County, Illinois. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2003, 10:25 PM CDT (03:25 UTC)
- Expired
- Jul 11, 2003, 11:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Effingham County, IL, Jasper County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 120325 SVRILX ILC049-079-120430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1024 PM CDT FRI JUL 11 2003 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS JASPER COUNTY IN SOUTHEAST ILLINOIS * UNTIL 1130 PM CDT * AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HEARTVILLE...OR ABOUT 4 MILES EAST OF EFFINGHAM...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DIETERICH WHEELER HIDALGO BOGOTA NEWTON STE. MARIE WILLOW HILL DAMAGING WINDS IN EXCESS OF 75 MPH WILL ACCOMPANY THIS DANGEROUS STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3917 8871 3894 8858 3888 8797 3915 8800 $$ EH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 9:00 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 11, 9:00 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 900 PM CDT FRI JUL 11 2003 ISOLATED SEVERE WEATHER THIS EVENING ALONG NE PORTIONS OF CWA. STRONG WINDS AND SMALL HAIL BEING THE MAIN CULPRITS ALONG WITH BRIEF HEAVY RAINS. FEW MORE STORMS STILL TRYING TO DEVELOP AND SKIRT ALONG THE NORTHERN CWA BOUNDARY. STORMS OBVIOUSLY NOT TOTALLY DIURNALLY DRIVEN...BUT AS THE BOUNDARY LAYER CONTINUES TO COOL THIS EVENING SHOULD SEE A DECR AND COVERAGE AND INTENSITY. WILL MONITOR TRENDS A LITTLE LONGER BEFORE SENDING UPDATE. WILL MOST LIKELY MAINTAIN A LOW CHANCE POP ALONG THE NORTHERN-EASTERN MOST ZONES AND DRY/MOSTLY CLEAR ELSEWHERE. .ILX...NONE. HALL
Hazardous weather outlook, Jul 11, 11:00 AM CDT, 11 hours 25 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A DISTURBANCE IS FORECAST TO TRACK ACROSS THE MIDWEST THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS DISTURBANCE THIS AFTERNOON AND TRACK SOUTHEAST ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS. ANY STORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. THE THREAT FOR SEVERE WEATHER WILL DIMINISH BY THE MIDDLE OF THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FRONTAL SYSTEM WILL APPROACH THE MIDWEST EARLY NEXT WEEK INCREASING OUR CHANCES FOR SHOWERS AND THUNDERSTORMS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THE EARLY EVENING HOURS...MAINLY FROM 200 PM TO 900 PM. EH
In the hours before
Local storm report, Jul 11, 9:42 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
942 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM RANTOUL IL MPH TSTM WIND GUST
07/11/03 CHAMPAIGN TREES DOWN AT INTERSECTION
OF ROUTE 136 AND ROUTE 45.
0720 PM DANVILLE IL 60 MPH TSTM WIND GUST
07/11/03 VERMILION HIGH WINDS ENCOUNTERED ON
I-74 AT ILLINOIS-INDIANA
BORDER.
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:45 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 45 min |
| Jul 11, 11:45 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.